Discussions that mention lyrica

Back Problems board


HI,

I have had chronic back pain for about 6 years. I had a microdiscectomy in 2000 and after about 2 months stated having bad lower back pain. The neurosurgeon told me I had failed back syndrome (?) and good luck. I have a good family prac doc now. I have had MRIs. I guess it boils down to I have Moderage DJD (it said 75% height loss as l4,l5,l5,s1). I also have another herniated disc, bulges, and some type of tear in the disc. I have tried the shots but not much relief. They are a pain. The last doctor had to do it while I was under a CT scan machine because he said there was a lot of debri in the way. I don't know what that means. I have done PT and biofeedback which helped some. My doctor prescribes pain meds including a new one I started called Lyrica. I don't make appointments often because I feel like I am being a nuscience (spelling sorry).
My question is, I started having a lot of pain in my left and right hip area about 5 weeks ago. Mostly the right. I went in and my doctor gave me a shot of cortisone he thought I might have bursitis.. It seemed to help some but only for 3 days than the pain came back. It is a deep aching burning pain. It hurts when I walk, sit, lay down, etc. I called to see if I could get another shot but it was too soon. I am seeing him again on April 10th.
I looked over one of my old mri reports and it mentions that there were osteophytes in the right femoral head. I don't know what this means. My doctor did not review my old reports and I don't want to mention it to him and seem like I am telling him his business.
Sorry so long with the history but I am wondering if my lumbar DJD could be causing my hip pain. I have heard about referral pain but don't know what it is.
Any advice or suggestions? I know you all aren not doctors but you seem to have a lot of knowledge. Based on the fact that I know I have DJD and stuff could anyone explain what that means and if it will go away. I am 45 years old and my back feels like I would imagine it would if I were 80 :)
Thanks
Hi, sorry for your pain, but you will find lots of support here.

Okay all the debris in the way is the ostephytes, which is bone spurs basically from the vertebrae and crap rubbing together from the DJD or DDD. This is common in the end phases of DDD.

The shots don't work for alot of people, and they are only temporary at that, and gaurd about having to many as they have side effects.

The the thing that is bothering me is your doctor told you had failed back syndrome after a microdisectomy. I would find another doctor. Get a second opinon, new mri's etc. I believe, and i am not a doctor, that failed back syndrome is when a fusion has failed. Obviously you haven't had that.

DDD,DJD, bulging and herniated discs can all cause the hip, leg and buttock pain.

The lyrica is a nerve pain medication he gave you, they also give out neurotin pretty often for the same thing, alot of us here are on one or the other. Also cymbalta can go with them. These don't do anything for the back pain, its just for nerve pain.

What you are going through, is a very common thing here, so don't worry. I would recommend getting another MRI a neurosurgeon or orthepedic surgeons opinion, and another second opinion. I wouldn't worry about the doctors that's what they make all this money for, in reference to calling them.

If you don't let them know how bad it is, they are going to treat it as its not that bad. Have they sent you to physical therapy yet?

I am not a doctor I'll say that once again ok. But I would do alot of researching about Degenerative Disc Disease and that will help you learn alot.

Wishing you the best. vette